Alert archive / Washington / Wind Advisories in 2022
Wind Advisory 13, NWS Seattle, WA
NWS Seattle, WA issued this wind advisory at May 17, 2022, 2:55 PM PDT for San Juan County, Washington. It took effect at May 18, 2022, 2:00 AM PDT. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- May 17, 2022, 2:55 PM PDT (21:55 UTC)
- In effect from
- May 18, 2022, 2:00 AM PDT
- Expired
- May 18, 2022, 8:00 PM PDT
- In force
- 18 hr
- Issued by
- NWS Seattle, WA
County San Juan County, WA
The radar
The Seattle radar (KATX), 54 km from the middle of the area, began a volume at 21:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Quillayute State, WA (KUIL), launched 12:00Z, 9.9 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 9 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 586 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 83 m²/s²
- 0-3 km storm-relative helicity
- 103 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
302 WWUS76 KSEW 172155 NPWSEW URGENT - WEATHER MESSAGE National Weather Service Seattle WA 255 PM PDT Tue May 17 2022 WAZ516-517-180600- /O.NEW.KSEW.WI.Y.0013.220518T0900Z-220519T0000Z/ North Coast-Central Coast- Including the cities of Beaver, Clearwater, Forks, La Push, Neah Bay, Ozette, Queets, Aberdeen, and Hoquiam 255 PM PDT Tue May 17 2022 ...WIND ADVISORY IN EFFECT FROM 2 AM TO 5 PM PDT WEDNESDAY... * WHAT...Southwest winds 30 to 40 mph with gusts up to 50 mph expected. * WHERE...North Coast and Central Coast. * WHEN...From 2 AM to 5 PM PDT Wednesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ WAZ001-503-506-510-180600- /O.NEW.KSEW.WI.Y.0013.220518T1200Z-220519T0300Z/ San Juan County-Western Whatcom County-Western Skagit County- Admiralty Inlet Area- Including the cities of Friday Harbor, Bellingham, Mount Vernon, Anacortes, Sedro-Woolley, Burlington, and Port Townsend 255 PM PDT Tue May 17 2022 ...WIND ADVISORY IN EFFECT FROM 5 AM TO 8 PM PDT WEDNESDAY... * WHAT...South winds 30 to 40 mph with gusts up to 55 mph expected. * WHERE...San Juan County, Western Whatcom County, Western Skagit County and Admiralty Inlet Area. * WHEN...From 5 AM to 8 PM PDT Wednesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
4 follow-up statements
999 WWUS76 KSEW 180517 NPWSEW URGENT - WEATHER MESSAGE National Weather Service Seattle WA 1017 PM PDT Tue May 17 2022 WAZ516-517-181330- /O.CON.KSEW.WI.Y.0013.220518T0900Z-220519T0000Z/ North Coast-Central Coast- Including the cities of Beaver, Clearwater, Forks, La Push, Neah Bay, Ozette, Queets, Aberdeen, and Hoquiam 1017 PM PDT Tue May 17 2022 ...WIND ADVISORY REMAINS IN EFFECT FROM 2 AM TO 5 PM PDT WEDNESDAY... * WHAT...Southwest winds 30 to 40 mph with gusts up to 50 mph expected. * WHERE...North Coast and Central Coast. * WHEN...From 2 AM to 5 PM PDT Wednesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ WAZ001-503-506-510-181330- /O.CON.KSEW.WI.Y.0013.220518T1200Z-220519T0300Z/ San Juan County-Western Whatcom County-Western Skagit County- Admiralty Inlet Area- Including the cities of Friday Harbor, Bellingham, Mount Vernon, Anacortes, Sedro-Woolley, Burlington, and Port Townsend 1017 PM PDT Tue May 17 2022 ...WIND ADVISORY REMAINS IN EFFECT FROM 5 AM TO 8 PM PDT WEDNESDAY... * WHAT...South winds 30 to 40 mph with gusts up to 55 mph expected. * WHERE...San Juan County, Western Whatcom County, Western Skagit County and Admiralty Inlet Area. * WHEN...From 5 AM to 8 PM PDT Wednesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
807 WWUS76 KSEW 180900 NPWSEW URGENT - WEATHER MESSAGE National Weather Service Seattle WA 200 AM PDT Wed May 18 2022 WAZ507-509-511-556-558-559-181900- /O.EXA.KSEW.WI.Y.0013.220518T1200Z-220519T0300Z/ Everett and Vicinity-Tacoma Area-Hood Canal Area- Bellevue and Vicinity-Seattle and Vicinity-Bremerton and Vicinity- Including the cities of Everett, Edmonds, Lynnwood, Marysville, Tacoma, Shelton, Redmond, Kirkland, Bothell, Kenmore, Newport Hills, Sahalee, Pine Lake, Seattle, Bremerton, and Silverdale 200 AM PDT Wed May 18 2022 ...WIND ADVISORY IN EFFECT FROM 5 AM EARLY THIS MORNING TO 8 PM PDT THIS EVENING... * WHAT...Southwest winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Everett and Vicinity, Tacoma Area, Hood Canal Area, Bellevue and Vicinity, Seattle and Vicinity and Bremerton and Vicinity. * WHEN...From 5 AM early this morning to 8 PM PDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Strongest winds are expected this morning through early afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ WAZ516-517-181900- /O.CON.KSEW.WI.Y.0013.000000T0000Z-220519T0000Z/ North Coast-Central Coast- Including the cities of Beaver, Clearwater, Forks, La Push, Neah Bay, Ozette, Queets, Aberdeen, and Hoquiam 200 AM PDT Wed May 18 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON... * WHAT...Southwest winds 30 to 40 mph with gusts up to 50 mph expected. * WHERE...North Coast and Central Coast. * WHEN...Until 5 PM PDT this afternoon. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ WAZ001-503-506-510-181900- /O.CON.KSEW.WI.Y.0013.220518T1200Z-220519T0300Z/ San Juan County-Western Whatcom County-Western Skagit County- Admiralty Inlet Area- Including the cities of Friday Harbor, Bellingham, Mount Vernon, Anacortes, Sedro-Woolley, Burlington, and Port Townsend 200 AM PDT Wed May 18 2022 ...WIND ADVISORY REMAINS IN EFFECT FROM 5 AM EARLY THIS MORNING TO 8 PM PDT THIS EVENING... * WHAT...Southwest winds 30 to 40 mph with gusts up to 50 mph expected. * WHERE...San Juan County, Western Whatcom County, Western Skagit County and Admiralty Inlet Area. * WHEN...From 5 AM early this morning to 8 PM PDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
674 WWUS76 KSEW 181845 NPWSEW URGENT - WEATHER MESSAGE National Weather Service Seattle WA 1145 AM PDT Wed May 18 2022 WAZ516-517-190000- /O.CON.KSEW.WI.Y.0013.000000T0000Z-220519T0000Z/ North Coast-Central Coast- Including the cities of Beaver, Clearwater, Forks, La Push, Neah Bay, Ozette, Queets, Aberdeen, and Hoquiam 1145 AM PDT Wed May 18 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON... * WHAT...West winds 20 to 30 mph with gusts up to 45 mph. * WHERE...North Coast and Central Coast. * WHEN...Until 5 PM PDT this afternoon. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ WAZ001-503-506-510-190300- /O.CON.KSEW.WI.Y.0013.000000T0000Z-220519T0300Z/ San Juan County-Western Whatcom County-Western Skagit County- Admiralty Inlet Area- Including the cities of Friday Harbor, Bellingham, Mount Vernon, Anacortes, Sedro-Woolley, Burlington, and Port Townsend 1145 AM PDT Wed May 18 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING... * WHAT...Southwest winds 20 to 30 mph with gusts up to 45 mph. * WHERE...San Juan County, Western Whatcom County, Western Skagit County and Admiralty Inlet Area. * WHEN...Until 8 PM PDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ WAZ507-509-511-556-558-559-190300- /O.CON.KSEW.WI.Y.0013.000000T0000Z-220519T0300Z/ Everett and Vicinity-Tacoma Area-Hood Canal Area- Bellevue and Vicinity-Seattle and Vicinity-Bremerton and Vicinity- Including the cities of Everett, Edmonds, Lynnwood, Marysville, Tacoma, Shelton, Redmond, Kirkland, Bothell, Kenmore, Newport Hills, Sahalee, Pine Lake, Seattle, Bremerton, and Silverdale 1145 AM PDT Wed May 18 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING... * WHAT...Southwest winds 20 to 30 mph with gusts up to 45 mph. * WHERE...Tacoma Area, Bellevue and Vicinity, Hood Canal Area, Everett and Vicinity, Seattle and Vicinity and Bremerton and Vicinity. * WHEN...Until 8 PM PDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
916 WWUS76 KSEW 182148 NPWSEW URGENT - WEATHER MESSAGE National Weather Service Seattle WA 248 PM PDT Wed May 18 2022 WAZ516-517-182300- /O.CAN.KSEW.WI.Y.0013.000000T0000Z-220519T0000Z/ North Coast-Central Coast- Including the cities of Beaver, Clearwater, Forks, La Push, Neah Bay, Ozette, Queets, Aberdeen, and Hoquiam 248 PM PDT Wed May 18 2022 ...WIND ADVISORY IS CANCELLED... Winds have diminished and are no longer expected to produce significant impacts. $$ WAZ503-506-182300- /O.CAN.KSEW.WI.Y.0013.000000T0000Z-220519T0300Z/ Western Whatcom County-Western Skagit County- Including the cities of Bellingham, Mount Vernon, Anacortes, Sedro-Woolley, and Burlington 248 PM PDT Wed May 18 2022 ...WIND ADVISORY IS CANCELLED... Winds have diminished and are no longer expected to produce significant impacts. $$ WAZ001-510-190300- /O.CON.KSEW.WI.Y.0013.000000T0000Z-220519T0300Z/ San Juan County-Admiralty Inlet Area- Including the cities of Friday Harbor and Port Townsend 248 PM PDT Wed May 18 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING... * WHAT...West winds 20 to 30 mph with gusts up to 45 mph. * WHERE...San Juan County and Admiralty Inlet Area. * WHEN...Until 8 PM PDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ WAZ507-509-511-556-558-559-190300- /O.CON.KSEW.WI.Y.0013.000000T0000Z-220519T0300Z/ Everett and Vicinity-Tacoma Area-Hood Canal Area- Bellevue and Vicinity-Seattle and Vicinity-Bremerton and Vicinity- Including the cities of Everett, Edmonds, Lynnwood, Marysville, Tacoma, Shelton, Redmond, Kirkland, Bothell, Kenmore, Newport Hills, Sahalee, Pine Lake, Seattle, Bremerton, and Silverdale 248 PM PDT Wed May 18 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING... * WHAT...Southwest winds 20 to 30 mph with gusts up to 45 mph. * WHERE...Tacoma Area, Bellevue and Vicinity, Hood Canal Area, Everett and Vicinity, Bremerton and Vicinity and Seattle and Vicinity. * WHEN...Until 8 PM PDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before this wind advisory went out at May 17, 2:51 PM PDT, 4 minutes earlier.
Area forecast discussion, May 17, 2:51 PM PDT, 4 minutes before
Area Forecast Discussion
National Weather Service Seattle WA
251 PM PDT Tue May 17 2022
.SYNOPSIS...A vigorous frontal system will move through Western
Washington tonight into Wednesday for a period of wet, blustery
weather. A cool upper level trough will be over the area Wednesday
night and Thursday. Weak high pressure should build over the
region over the weekend for warmer weather.
&&
.SHORT TERM /TONIGHT THROUGH FRIDAY/...Wet and windy weather will
return to western WA on Wednesday as the next (vigorous) Pacific
frontal system moves in. This next fall-like system will bring
some impacts to the region including gusty south winds, especially
along the coast and interior north of Everett. Winds will range
from 20-35 mph with gusts to 40-50 mph and will peak late morning
and early afternoon. In addition, up in the mountains, heavy snow
is expected for the central and northern Cascades above 4,000
feet. This late-season event could bring up to a foot of snow at
Mount Baker over a 24-hr period ending early Thursday.
Accumulations are also possible on highway 20 at Washington Pass
and also Stevens Pass. Strong onshore flow will follow Wednesday
night and a convergence zone is aimed at Stevens Pass where
additional heavy accumulations are possible. There also a chance
of thunderstorms (especially in the convergence zone) as the air
mass will be cool and unstable. All in all, a pretty active system
for mid May.
Showers will linger in the Cascades on Thursday but will diminish
toward the afternoon/evening as high pressure moves in. The next
system slides down from B.C on Friday but mostly clips eastern WA
and keeps western WA dry. 33
.LONG TERM /SATURDAY THROUGH TUESDAY/...High pressure will build
inland on Saturday for a return to more spring-like weather.
Temperatures in the interior will reach the mid to upper 60s with
a few low 70s possible. The ridge will weaken/flatten over the
region by Sunday as a warm front moves into B.C. This system gives
us a few showers too although rainfall amounts are very light and
spotty (trace to a few hundredths if anything). Most noticeable
difference will be the increase in clouds (compared to Saturday)
but temps will still be close to average. A few more weak systems
will clip western WA through early next week for additional
showers through the period (and temps again dipping a few degrees
below average). 33
&&
.AVIATION...VFR conditions through the early portion of tonight,
with increasing clouds as the next frontal system approaches. A
drop to MVFR is expected to occur between 10-12 UTC for coastal
terminals and 14-16 UTC for the inland terminals. Area terminals
should expect to see occasional drops to IFR as rain ahead of the
cold front moves through the area. This drop in conditions will
mostly be due to decreased visibility as the wind picks up during
the precipitation. Once the front moves through terminals should
see improving ceilings and visibility.
South/southwesterly winds will begin to pick up starting around
12 UTC and peak for inland terminals after the cold front passes
(likely by 21 UTC). Winds will be more westerly through the
afternoon and evening and are expected to remain gusty. Gusts for
terminals such as KHQM and KBLI will be 30-40 knots, for other
terminals gusts should mostly remain in the 25-35 knot range.
There could be the occasional gust higher than these values. Winds
will gradually ease during the overnight hours.
KSEA...VFR conditions will remain through tonight but ceilings
will continue to lower as clouds move in ahead of a frontal
system. As rain showers moving into the terminal between 12-15
UTC will coincide with a drop to MVFR. Winds will also be
increasing during the early morning hours. South/southwest surface
winds of 15-20 with gusts 25-35 knots are expected. Winds are
expected to peak around 18 UTC as the cold front moves through.
Improvement to VFR should occur by then as well as slight shift to
a more westerly wind. Winds are not expected to ease until later
Wednesday evening.
Butwin
&&
.MARINE...Winds will be increasing over the coastal waters tonight
as a frontal system moves into the area. Southerly gales are
expected to begin around midnight and continue into the morning.
Westerly gale force winds will continue for the coastal waters
into Wednesday afternoon. Combined seas will be increasing to
10-12 feet by Wednesday morning and are not expected to ease back
down below 10 feet until Thursday morning. As a result a small
craft advisory has been issued for Grays Harbor Bar.
For the interior waters there are gale warnings out for the
Central and East Entrance of the Strait as well as the North
Interior Waters. Small crafts for all other area waters. These are
mostly associated with the increase in winds ahead of the cold
front and conditions should ease once that passes. However, the
Strait will likely see stronger winds continue into the afternoon
with the westerlies behind the front. Winds will gradually ease
through the overnight.
Butwin
&&
.HYDROLOGY...The daily hydrology discussion has ended until the
start of the next rainy season; it will only be updated as needed
until then.
&&
.SEW WATCHES/WARNINGS/ADVISORIES...
WA...Winter Weather Advisory from 5 AM Wednesday to 5 AM PDT Thursday
for Cascades of Snohomish and King Counties-Cascades of
Whatcom and Skagit Counties.
Wind Advisory from 5 AM to 8 PM PDT Wednesday for Admiralty
Inlet Area-San Juan County-Western Skagit County-Western
Whatcom County.
Wind Advisory from 2 AM to 5 PM PDT Wednesday for Central Coast-
North Coast.
PZ...Small Craft Advisory from 3 AM Wednesday to 5 AM PDT Thursday
for Grays Harbor Bar.
Gale Warning from 11 PM this evening to 3 PM PDT Wednesday for
Coastal Waters From Cape Flattery To James Island 10 To 60
Nm-Coastal Waters From Cape Flattery To James Island Out 10
Nm-Coastal Waters From James Island To Point Grenville 10
To 60 Nm-Coastal Waters From James Island To Point
Grenville Out 10 Nm-Coastal Waters From Point Grenville To
Cape Shoalwater 10 To 60 Nm-Coastal Waters From Point
Grenville To Cape Shoalwater Out 10 Nm.
Gale Warning from 5 AM to 8 PM PDT Wednesday for East Entrance
U.S. Waters Strait Of Juan De Fuca.
Gale Warning from 5 AM to 5 PM PDT Wednesday for Northern Inland
Waters Including The San Juan Islands.
Small Craft Advisory from 8 AM Wednesday to 2 AM PDT Thursday
for West Entrance U.S. Waters Strait Of Juan De Fuca.
Gale Warning from 8 AM to 8 PM PDT Wednesday for Central U.S.
Waters Strait Of Juan De Fuca.
Small Craft Advisory from 5 AM to 8 PM PDT Wednesday for
Admiralty Inlet.
Small Craft Advisory from 8 AM to 8 PM PDT Wednesday for Puget
Sound and Hood Canal.
&&
www.weather.gov/seattleThe office that day
Everything else NWS Seattle, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 17, 2:33 AM PDT | Gale Warning | SEW | 48 hr | |
| May 17, 2:52 PM PDT | Small Craft Advisory | SEW | 58 hr | |
| May 17, 2:58 PM PDT | Winter Weather Advisory | SEW | 38 hr |
Nearby
Wind Advisories in Washington, 2022Every wind advisory in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.